Alert archive / California / Wind Advisories in 2018
Wind Advisory 60, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 1, 2018, 6:42 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2018, 6:42 AM PDT (13:42 UTC)
- Expired
- Sep 1, 2018, 9:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
171 WWUS76 KLOX 011342 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 642 AM PDT Sat Sep 1 2018 CAZ039-052-011600- /O.NEW.KLOX.WI.Y.0060.180901T1342Z-180901T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 642 AM PDT Sat Sep 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT this morning. * WINDS...North winds 20 to 30 mph with gusts to 40 mph will continue through mid morning from Refugio to Gaviota. Gusty northwest to north winds are expected to restrengthen once again this evening for the same areas between Refugio and Gaviota, but should not be as strong. Another wind advisory might be needed once again for this evening. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected roads include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
1 follow-up statement
762 WWUS76 KLOX 011548 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 848 AM PDT Sat Sep 1 2018 CAZ039-052-011700- /O.EXP.KLOX.WI.Y.0060.000000T0000Z-180901T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 848 AM PDT Sat Sep 1 2018 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished generally below advisory levels below and through the passes and canyons west of Goleta. As a result, the Wind Advisory will be allowed to expire at 9 AM PDT. Winds will become gusty again this evening in this area, and another wind advisory may be needed. $$ Sirard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 1, 4:54 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 1, 4:54 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
454 AM PDT Sat Sep 1 2018
.SYNOPSIS...01/316 AM.
Gusty northerly winds will continue across the I-5 Corridor and
the western portion of the Santa Barbara South Coast and foothills
through this evening. Some variable high clouds expected today and
continued night through morning low clouds. High temperatures will
be slightly cooler through early this week before increasing as
high pressure moves into the area.
&&
.SHORT TERM (TDY-MON)...01/340 AM.
A weak upper level trough will continue to move through northern
California today. This has brought gusty northwest to north winds
across portions of the forecast area including the Santa Barbara
County Mountains and adjacent south coast with relatively strong
Sundowner Winds overnight and into this morning. Winds were a bit
weaker overnight compared to the previous night. Winds were gusty
across the I-5 Corridor as well, but not quite as widespread as
the western portion of of the Santa Barbara South Coast, mainly
between Refugio and Gaviota. There were isolated gusts to 50 mph
at Whitaker Peak, but winds have diminished to below advisory
levels. Will be canceling the Wind Advisory for the L.A. County
Mtns, but will let the wind advisory continue through 6 AM across
the Santa Barbara South Coast. Winds will diminish some during
the morning hours, but there will be another round of Sundowner
Winds between Refugio and Gaviota once again this afternoon.
However, not anticipating winds to be as strong. Will let the day
shift decide if a wind advisory is needed once again for the same
area through tonight.
Latest satellite imagery was showing low clouds beginning to move
north into L.A. Coast and a the SW portion of the San Gabriel
Valley. It looks like there will be enough momentum to take the
low clouds into the San Fernando Valley before sunrise. Not
confident that stratus will continue to make it into Ventura
County this morning. Low clouds were filling in across the Santa
Ynez Valley and much of the Santa Barbara Central Coast. Low
clouds should fill in a little more across SLO Central Coast
through this morning as well as the Salinas River Valley including
Paso Robles.
Synoptically, an area of high pressure aloft just W of Southern
California will persist off the coast while a weak trough persists
over much of California through early next week. There will be
variable high clouds rotating into the area around the upper high
today, but skies should remain mostly sunny. With less of a
northerly gradient expected, except affecting SBA South Coast,
high temps will trend slightly cooler in most coast and valley
locations with Pismo Beach dropping several degrees from yesterday
where the high surprisingly reached 87 degrees yesterday due to
local offshore flow. High pressure will begin to build into the
area by Wednesday as temperatures begin to warm up once again.
The main change for Monday and Tuesday will be an increase of the
marine layer due to a stronger Catalina Eddy developing. Low
clouds should reach the coastal slopes late tonight into Monday
morning and once again for Tuesday. Low clouds could be stubborn
scouring out along some coastal areas both days. High temps will
continue to trend lower due the deeper marine layer influence as
well. High temps should be a few degrees below normal Monday and
Tuesday.
.LONG TERM (TUE-FRI)...01/409 AM.
Both the GFS and ECMWF are in fairly good agreement with large
scale features Wednesday through Saturday as the upper level ridge
that was parked west of Southern California pivots east over the
southern part of the state. This will cause high temps to trend
a few degrees higher for inland areas. the marine layer will
become more shallow by Wednesday and continue through much of the
weak with night through morning low clouds mainly limited to
coastal areas and possibly the San Gabriel Valley. Some patchy low
clouds could affect the San Fernando Valley as well and can't be
ruled out. No significant impacts expected for the long term
portion of the forecast.
&&
.AVIATION...01/1154Z.
At 10Z at KLAX, the marine layer was 1400 ft deep. The top of
the inversion was around 2200 feet with a temperature of 24C.
Low clouds were widespread on the Central Coast, with mostly IFR
conds, and in the Santa Ynez and Salinas Valleys, with IFR to LIFR
conds. Skies should clear by mid morning in the valleys, and by
late morning across the coastal plain. South of Point Conception,
an eddy circulation across the inner waters has pushed clouds into
coastal sections of L.A. County and the San Gabriel Valley. Some
low clouds will likely push into portions of the San Fernando
Valley. Conds will be MVFR, except locally IFR in the valleys.
Skies should clear by mid morning in the valley and late morning
across the coastal plain, except possibly early afternoon near the
coast. Expect a similar low cloud pattern tonight/Sun morning.
Locally gusty winds will affect the Santa Ynez Range and the south
coast of SBA County below passes and canyons. There will be some
low level wind shear and moderate UDDF associated with the winds.
KLAX...Moderate confidence in the 12Z TAF. There is a 30% chance
that skies will remain clear this morning with conds remaining VFR.
There is a 20% chance that cigs will not arrive until after 12Z
tonight.
KBUR...Low to moderate confidence in the 12Z TAF. There is a 30-40%
chance of low MVFR cigs between 13Z and 16Z this morning.
remain clear this morning. There is a 30% chance that skies will
remain clear tonight through 12Z.
&&
.MARINE...01/418 AM.
Across the outer waters, high confidence in Small Craft Advisory
(SCA) conds thru late tonight, except continuing into Sun
afternoon across the the northern outer waters zone (PZZ670).
Conds are then expected to remain below SCA levels thru Wed.
Across the inner waters north of Pt Sal, moderate to high
confidence in SCA level winds this afternoon thru late tonight.
There is a 20-30% chance that conds will remain below SCA levels.
SCA conds are not expected Sun thru Wed.
For the SBA Channel, Low to moderate confidence in SCA conds
across western portions this afternoon thru late tonight. There
is a 30-40% chance that conds will remain below SCA thresholds.
SCA conds are not expected Sun thru Wed.
In the southern inner waters, SCA conds are not expected thru Wed.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT early this morning for
zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Sunday for zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Sunday for zone
670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Kaplan
AVIATION...DB
MARINE...DB
SYNOPSIS...Kaplan
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:01 PM PDT | Wind Advisory | LOX | 13 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.